Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 60, NWS Atlanta, GA

January 24, 2019Pulaski County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 24, 2019, 9:05 PM EST for Pulaski County, Georgia. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jan 24, 2019, 9:05 PM EST (02:05 UTC)
Expired
Jan 26, 2019, 12:09 AM EST
In force
27 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1). The gauge peaked at 11.75 ft at Jan 25, 2019, 5:00 AM EST.

actionminormoderate5101501/2501/2601/27
Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

504 
WGUS42 KFFC 250205
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
905 PM EST Thu Jan 24 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC235-251604-
/O.NEW.KFFC.FL.W.0060.190125T0205Z-000000T0000Z/
/TSCG1.1.ER.190125T0137Z.190125T0145Z.000000T0000Z.NO/
905 PM EST Thu Jan 24 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Tucsawhatchee Creek near Hawkinsville.
* From this evening until further notice.
* At 8 PM Thursday the stage was 11 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begin upstream and downstream from 
  the gage on Georgia Highways 257 and 27.
  

&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364


$$
4 follow-up statements
002 
WGUS82 KFFC 251105
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
605 AM EST Fri Jan 25 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Turkey Creek near Byromville affecting Dooly County

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County 

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 


GAC313-260104-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-190126T2310Z/
/CHCG1.1.ER.190124T1045Z.190125T2200Z.190126T1710Z.UU/
605 AM EST Fri Jan 25 2019

...Flood Warning extended until Saturday evening...

The Flood Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until Saturday evening.
* At 545 AM Friday the stage was 17 feet, and slowly rising.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 16 feet.
* The creek will continue rising, reaching near 17.1 feet by this 
  afternoon, then begin falling. The river is forecast to fall below 
  flood stage Saturday afternoon.
* Between 16 and 18 feet, minor flooding occurs in the pastures, 
  fields and woodlands upstream and downstream from the Keiths Mill 
  Road bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC115-260104-
/O.CON.KFFC.FL.W.0057.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190124T1853Z.190125T0646Z.000000T0000Z.NO/
605 AM EST Fri Jan 25 2019

The Flood Warning continues for
  The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 445 AM Friday the stage was 24.6 feet, and slowly falling.
* Minor flooding is occurring, and minor flooding is expected to 
  continue.
* Flood stage is 24 feet.
* At 24 feet, minor flooding occurs in the woodlands, fields and 
  pastures along the river upstream and downstream from the gage on 
  the old Lock and Dam behind the Trading Post. The boat ramp will 
  be mostly under water at the Lock and Dam park.
  

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$

GAC117-121-260104-
/O.CON.KFFC.FL.W.0046.000000T0000Z-190126T1108Z/
/APHG1.1.ER.190124T0625Z.190125T1200Z.190126T0508Z.NO/
605 AM EST Fri Jan 25 2019

The Flood Warning continues for
  The Big Creek near Alpharetta.
* Until Saturday morning.
* At 545 AM Friday the stage was 8.1 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 7 feet.
* The river will begin falling later this morning and is forecast 
  to fall below flood stage after midnight Saturday morning.
* At 8 feet, minor flooding continues in the woodlands and fields 
  along the creek from near Cumming in south Forsyth County to 
  Alpharetta and Roswell in north Fulton County. Portions of The 
  Big Creek Greenway have minor flooding with 1 to 2 feet of water. 
  Most of the walking and biking paths will be closed, especially 
  upstream and downstream from the gage on Kimball Bridge Road and 
  near Rock Mill Park. Portions of the YMCA Campground off Preston 
  Ridge Road will be flood.
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC235-252326-
/O.EXT.KFFC.FL.W.0060.000000T0000Z-190125T2326Z/
/TSCG1.1.ER.190125T0137Z.190125T0915Z.190125T1726Z.NO/
605 AM EST Fri Jan 25 2019

...Flood Warning extended until this evening...

The Flood Warning continues for
  The Tucsawhatchee Creek near Hawkinsville.
* Until this evening.
* At 545 AM Friday the stage was 11.8 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 11 feet.
* The river will begin to fall early this morning, dropping below 
  flood stage this afternoon.
* At 11 feet, minor flooding occurs in the woodlands, fields and 
  pastures upstream and downstream from the gage on Georgia Highways 
  257 and 27.
  

&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364


$$

GAC093-251135-
/O.CAN.KFFC.FL.W.0056.000000T0000Z-190125T1332Z/
/BVLG1.1.ER.190124T1810Z.190125T0000Z.190125T0945Z.NO/
605 AM EST Fri Jan 25 2019

The Flood Warning is cancelled for
  The Turkey Creek near Byromville.
* This takes effect immediately.
* Until this morning.
* At 545 AM Friday the stage was 9.9 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
* Between 8 and 10 feet, bankfull conditions occur upstream and 
  downstream from the stream gage on Georgia Highway 90. 

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
570 
WGUS82 KFFC 251457
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
957 AM EST Fri Jan 25 2019

...The Flood Warning continues for the following rivers in Georgia...
  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County 


GAC235-252326-
/O.CON.KFFC.FL.W.0060.000000T0000Z-190125T2326Z/
/TSCG1.1.ER.190125T0137Z.190125T0915Z.190125T1726Z.NO/
957 AM EST Fri Jan 25 2019

The Flood Warning continues for
  The Tucsawhatchee Creek near Hawkinsville.
* Until this evening.
* At 08AM Friday the stage was 11.7 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 11 feet.
* The river will continue to fall to below flood stage by this 
  afternoon.
* At 11 feet...Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begin upstream and downstream from 
  the gage on Georgia Highways 257 and 27.
  

&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364


$$
590 
WGUS82 KFFC 252314
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
614 PM EST Fri Jan 25 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County 

 
GAC235-261314-
/O.EXT.KFFC.FL.W.0060.000000T0000Z-190126T1424Z/
/TSCG1.1.ER.190125T0137Z.190126T0000Z.190126T0824Z.NO/
614 PM EST Fri Jan 25 2019

The Flood Warning continues for
  The Tucsawhatchee Creek near Hawkinsville.
* Until Saturday morning.
* At 5 PM Friday the stage was 11.3 feet...and falling.
* Minor flooding will continue.
* Flood stage is 11 feet.
* At 11 feet...Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begin upstream and downstream 
  from the gage on Georgia Highways 257 and 27.

&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364


$$
684 
WGUS82 KFFC 260509
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1209 AM EST Sat Jan 26 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County

 
GAC235-260539-
/O.CAN.KFFC.FL.W.0060.000000T0000Z-190126T1424Z/
/TSCG1.1.ER.190125T0137Z.190125T1000Z.190126T0325Z.NO/
1209 AM EST Sat Jan 26 2019

The Flood Warning is cancelled for
  The Tucsawhatchee Creek near Hawkinsville.
* This takes effect immediately.
* Until this morning.
* At 1145 PM Friday the stage was 10.9 feet and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
* Between 9 and 11 feet, bankfull conditions occur upstream and 
  downstream from the gage on Georgia Highways 257 and 27. The 
  marsh land surrounding the creek will be flooded.

&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 7:25 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jan 24, 7:25 PM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
725 PM EST Thu Jan 24 2019

.UPDATE...

00z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 255 PM EST Thu Jan 24 2019/

SHORT TERM /Tonight through Friday Night/...

The cold front has moves east of the area but there is still quite a
bit of cloud cover left in its wake. The strong Northwesterly flow
is bringing in a drier airmass and the clouds are diminishing but
that drier airmass is also much cooler. Current temps across the
state ranging from the upper 20s in the NE GA mountains to near 60s
across SE GA. The majority of north and central GA is in the 30s and
40s.  With the clearing clouds and colder air moving in looking for
low temps tonight to dip into the 20s and 30s with lows Friday night
expected in the teens and 20s. The gusty northwest winds today will
subside a bit overnight but will still see wind chill values in the
single digits in the NE GA mountains with teens and lower 20s
elsewhere. Temps Friday will get up into the 40s and 50s with some
mid to upper 30 deg reading across N GA.

01

&&

.LONG TERM /Saturday through Thursday/...

To begin the extended period, a strong surface high will be in place
over the southeastern CONUS, which will lead to generally dry
conditions and fair weather through the weekend and into the early
parts of next week. ECMWF and GFS are in agreement that an upper
level shortwave and an associated weak cold front will approach
Georgia on late Sunday into early Monday. Neither model is producing
much precipitation with this system, as the surface high is expected
to inhibit the precipitation chances. While both models agree that
precipitation will be limited to far north Georgia, GFS solutions
are slightly wetter and extend the precipitation further to the
south.

As the high pressure moves out of the area, a sharp cold front will
approach and is expected to enter the forecast area on Tuesday
morning and move southeastward through Georgia throughout the day on
Tuesday. GFS and ECMWF solutions both show much of the low-level
moisture behind the frontal boundary, which suggests the potential
for some wintry weather where temperatures drop below freezing and
before the moisture clears out of the area. At this time, there are
still disagreements between model solutions so the specifics are
still somewhat difficult to discern. ECMWF now offers a wetter, but
slightly faster solution than the GFS, but both indicate that the
majority of the precipitation will pass through our area during the
day Tuesday. The possibility still exists of the cold front slowing
and becoming elongated and moving through the area on early
Wednesday as opposed to Tuesday, so I left some slight chance PoPs
in on Wednesday to account for this possibility.

Temperatures will be around 5-10 degrees below average to start the
period, with highs in the 40s and low 50s and lows in the upper 20s
and low 30s. These temperatures will gradually increase each
consecutive day until the frontal system enters our area on Tuesday.
A sharp drop in temperatures is to be expected behind the passage of
the cold front, with highs running 10-15 degrees below average on
Wednesday. Cooler temperatures will remain through the end of the
period.

King

&&

.AVIATION...
00Z Update...
VFR conditions thru period with mostly clear skies and persistent
NW wind near 8-10 kts (cannot rule out some low end gusts Friday),
then some decreasing magnitudes for Friday evening.

//ATL Confidence...00Z Update...
High on all elements.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          29  47  23  50 /   0   0   0   0
Atlanta         30  43  25  48 /   0   0   0   0
Blairsville     24  37  19  43 /   5   0   0   0
Cartersville    28  41  22  47 /   0   0   0   0
Columbus        32  50  26  52 /   0   0   0   0
Gainesville     28  43  23  47 /   0   0   0   0
Macon           32  50  25  52 /   0   0   0   0
Rome            28  41  22  47 /   0   0   0   0
Peachtree City  30  46  24  49 /   0   0   0   0
Vidalia         35  53  28  53 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....King
AVIATION...Baker
Hazardous weather outlook, Jan 24, 2:56 PM EST, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
256 PM EST Thu Jan 24 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-252000-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
256 PM EST Thu Jan 24 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A handful of rivers and creeks have risen out of their banks in
Northern Georgia and across the Atlanta metro from the recent
rainfall with the most sensitive now beginning to recede but
several others remaining above flood stage.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Our next cold front is expected on Tuesday with a line of showers
expected to move through the forecast area, with a chance for some
light snow for north Georgia. There's still some uncertainty
regarding this system, so please stay informed regarding the
forecast going forward as the forecast is subject to change.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 8:34 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs48 hr
Jan 25, 8:27 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee23 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.